Can antibiotics and fluconazole cause spotting after sex (I have mirena - no issues for 1 year)?
- 7 Nov 2012 by needinghelp24
- 7 Nov 2012
- mirena, infections, fluconazole, sex, antibiotic, antibiotics, yeast infection
I had taken 7 days worth of antibiotics (14 pills) about a month ago. This was for an infected pore on my leg. I was also perscribed 2 doses of fluconazole because I am prone to yeast infections after the use of antibiotics. I have the Mirena IUD and have not have any issues or bleeding since insertion a year ago.
Starting about a week ago (4-5 days after the 2nd fluconazole pill) my husband and I had intercourse. I had some mild spotting after (not during). Now every time we have sex I have spotting after and for about a day after. No cramps and it is very light bleeding.
Should I be concerned? Or is this normal?
Did you use a back up method of birth control while on the antibiotics? If not, I'd do a pregnancy test. And keep using back while you're on the flagyl and a week afterward.
Have you checked your Mirena strings to make sure they are still where they should be? It might be a good idea to let your Dr know that you are having some spotting since you have had Mirena for a year and this is a new occurance. I dont think that antibiotics effect Mirena the same way that they do birth control pills so I dont think that is the issue. Make sure you check for your strings and just call your Dr who prescribed the Mirena and let him/her know that you are having some spotting and what medications you took. (I assume the Dr who prescribed and placed your Mirena is different from the Dr who prescribed the antibiotics and fluconazole-if it IS the same just mention the spotting) They will let you know if it is anything to be concerned about.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Mar 2013 • 1 answer
Posted 3 Jul 2014 • 1 answer
Posted 23 Oct 2014 • 3 answers
Posted 13 May 2015 • 1 answer
Posted 27 Aug 2016 • 2 answers